Tramadol use and seizure: A case report

Authors

  • Sachin Nepali Department of Psychiatry, Koshi Hospital, Biratnagar, Nepal
  • Dhana Ratna Shakya Professor, Department of Psychiatry, BP Koirala Institute of Health Sciences (BPKIHS), Dharan, Nepal

DOI:

https://doi.org/10.3126/jpan.v12i2.63423

Keywords:

tramadol, seizure

Abstract

Opioids are commonly used and abused substance worldwide. Tramadol hydrochloride is a synthetic, centrally acting, opiate-like analgesic. Seizure is a rare side effect of tramadol. Tramadol-related seizures are short, tonic-clonic seizures that, like other drug-related seizures, are self-limiting. This epileptogenic effect of tramadol occurs at both low and high doses. We, herein, report the development of seizures after the use of tramadol with increasing dose. We report a 19-year-old man who had opioid dependence syndrome with regular use resulting into multiple episodes of seizures diagnosed as epilepsy for which Sodium valproate had been started.

Downloads

Download data is not yet available.
Abstract
33
PDF
26

Downloads

Published

2023-12-31

How to Cite

Nepali, S., & Shakya, D. R. (2023). Tramadol use and seizure: A case report. Journal of Psychiatrists’ Association of Nepal, 12(2), 50–51. https://doi.org/10.3126/jpan.v12i2.63423

Issue

Section

Case Report